MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA PRECISION K WIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA PRECISION K WIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48230231
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an open surgery, the surgeon inserted a screw without a k-wire after the tapping.But the screw did not proceed along the orbit of the tap.Then, the surgeon was inserted the same screw through the k-wire again.But the k-wire was bent excessively and stacked in the screw.The surgeon used a new k-wire and a new screw, and progressed the surgery.
 
Additional Manufacturer Narrative
Method: complaint history review; risk assessment; results: it is likely that the screw cannula deformed when the surgeon initially tried to insert the screw without the k-wire and was unable to do so.When he tried to insert the same screw using a k-wire, it is likely that the damaged screw cannula prevented the k-wire to pass through it, resulting the reported jamming.Conclusion: the probable root cause of this event is user error.
 
Event or Problem Description

Brand Name
XIA PRECISION K WIRE BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5821061
Report Number0009617544-2016-00302
Device Sequence Number18837849
Product Code LXH
UDI-Device Identifier07613327265286
UDI-Public(01)07613327265286
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230231
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2016
Supplement Report FDA Received Date09/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1